MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH SI POLYAXL SCREW 7 X 35MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186727645
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: mni.Initial reporter is company employee.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that the patient underwent original l5/s1 fusion surgery on (b)(6) 2017.On an unknown postoperative date s1 screws fractured and l5 screws loosened, which resulted in need for revision procedure on (b)(6) 2019 to remove broken screws and revise both l5 and s1 screws due to pain and dysfunction.This was a planned revision surgery.There was surgical delay of approximately fifteen (15) minutes to remove broken screws.No further information provided.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity 1).This is report 3 of 6 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The dhr of product code 186727645, lot 255869, was reviewed and no non-conformances were observed during the manufacturing process.The product was released on (b)(6) 2019.Si polyaxl screw 7 x 35mm was received at us cq.Upon visual inspection at cq, it is observed that the distal tip of the screw got broken.The rest of the device shows normal wear which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint can be confirmed as the screw was found to be broken at distal tip.While a definitive root cause could not be determined for the reported problem, but it is possible that the screw might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.

Brand Name
SI POLYAXL SCREW 7 X 35MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9371418
Report Number1526439-2019-52489
Device Sequence Number16828949
Product Code NKB
UDI-Device Identifier10705034282565
UDI-Public(01)10705034282565
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727645
Device Catalogue Number179712735
Device Lot Number255869
Was Device Available for Evaluation? No
Date Returned to Manufacturer11/18/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/23/2019
01/22/2020
01/27/2020
Initial Report FDA Received Date11/25/2019
Supplement Report FDA Received Date12/24/2019
01/23/2020
01/28/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN RODS
Outcome Attributed to Adverse Event Required Intervention;